MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723LNAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723LNAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-723LNAP
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 07/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently, it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer¿s nurse reported via phone call that the insulin pump would not load and had alarmed a compromised force sensor system.The customer¿s blood glucose level during the incident was 370 mg/dl.The customer was at the hospital.They were hospitalized on (b)(6) 2017 at 12:40 a.M.Due to high blood glucose and diabetic ketoacidosis.The customer¿s blood glucose level at the time of admission was 502 mg/dl.The customer was having trouble with the device and had reset it.The customer had symptoms such as nausea, chest pressure, dry mouth, and frequent urination.They were treated with intravenous therapy and manual injection.The customer was not wearing the device at the time of hospitalization.They were off the device for less than 48 hours prior to the hospitalization.Troubleshooting was performed for the compromised force sensor system.The device will be replaced and returned for analysis.
 
Additional Manufacturer Narrative
Findings: pump received with normal operating currents and passed the unexpected alarm error test, self test, and the displacement test however, pump alarmed compromised forced sensor during the basic occlusion test due to loose/protruded drive support disk.Unable to perform the occlusion test, primetest, excessive no delivery, and the dat test due to compromised forced sensor alarm.Pump received with cracked reservoir tube lip, case cracked at the display window corner, cracked lcd display window, minor scratched lcd window, missing end cap sticker, and scratched reservoir tube window.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723LNAP
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key6820027
Report Number2032227-2017-40818
Device Sequence Number65565
Product Code OYC
UDI-Device Identifier00613994904492
UDI-Public(01)00613994904492
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-723LNAP
Device Catalogue NumberMMT-723LNAP
Device Lot NumberA000202976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2017
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer11/09/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age38 YR
Patient Weight175